Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 2, 2014, 8:05 PM CDT for Grant County, Jefferson County, Arkansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 8:05 PM CDT (01:05 UTC)
- Expired
- Oct 2, 2014, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 8:05 PM CDT | TSTM WND DMG | Sheridan, AR | MULTIPLE TREES DOWN THROUGHOUT THE COUNTY. |
| Oct 2, 8:05 PM CDT | TSTM WND DMG | Sheridan, AR | A TREE FELL THROUGH THE ROOF OF A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
065
WFUS54 KLZK 030105
TORLZK
ARC053-069-030130-
/O.NEW.KLZK.TO.W.0029.141003T0105Z-141003T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
NORTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS...
* UNTIL 830 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED NEAR SHERIDAN. DOPPLER RADAR SHOWED THIS SEVERE
STORM MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
SHERIDAN... REDFIELD... HENSLEY ISLAND...
SAMPLES... JEFFERSON...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 18 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3426 9243 3434 9249 3449 9215 3449 9207
3435 9207
TIME...MOT...LOC 0105Z 247DEG 48KT 3433 9237
$$
441 follow-up statement
722 WWUS54 KLZK 030115 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CDT THU OCT 2 2014 ARC053-069-030130- /O.CON.KLZK.TO.W.0029.000000T0000Z-141003T0130Z/ GRANT AR-JEFFERSON AR- 815 PM CDT THU OCT 2 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN JEFFERSON AND EAST CENTRAL GRANT COUNTIES UNTIL 830 PM CDT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHWEST OF REDFIELD...OR 9 MILES EAST OF SHERIDAN...MOVING EAST AT 60 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE... REDFIELD... HENSLEY ISLAND... SAMPLES... JEFFERSON... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 20 AND 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR ARKANSAS. LAT...LON 3430 9228 3440 9235 3449 9207 3435 9207 TIME...MOT...LOC 0115Z 250DEG 54KT 3437 9221 $$ 44
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 2, 7:03 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 2, 7:03 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 703 PM CDT THU OCT 2 2014 .AVIATION...03/00Z TAF CYCLE LINE OF SVR STORMS ACRS WRN AR ATTM WL CONT TO TRACK EWD THRU CNTRL AND ERN AR THIS EVENING. EXPECT OCNL MVFR/IFR CONDS WITH THIS LINE ALONG WITH WINDS GUSTS OF 30 TO 40 KTS. AREA OF RAIN AND SOME EMBEDDED THUNDER WL LINGER FOR A FEW HRS BEHIND THE INITIAL SQUALL LINE...FOLLOWED BY A PD OF MVFR CIGS THRU EARLY FRI MRNG. GUSTY NWLY WINDS BEHIND THE ASSOC CDFNT WL USHER MUCH COOLER AND DRIER AIR INTO THE REGION...WITH VFR CONDS EXPECTED FOR MUCH OF FRI. /44/ && .PREV DISCUSSION... /ISSUED 237 PM CDT THU OCT 2 2014/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT RECENT SURFACE OBSERVATIONAL DATA FROM THE OKLAHOMA MESONET INDICATES THE COLD FRONT...AND ASSOCIATED PRE-FRONTAL TROUGH ARE STARTING TO ACCELERATE TOWARDS THE FORECAST AREA. CONVECTION CONTINUES TO DEVELOP AHEAD OF THE TROUGH...WHERE SURFACE BASED CAPE VALUES EXCEED 3000 J/KG. FORECAST SHEAR PROFILES...AND ORIENTATION OF FORCING CONTINUE TO SUPPORT LINEAR MCS DEVELOPMENT LATER THIS AFTERNOON...QUICKLY MOVING EASTWARD DURING THE EVENING HOURS. BREEZY CONDITIONS EXPECTED FOR FRIDAY...WITH NOTICEABLY COOLER TEMPERATURES. COOLER TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND...WITH MAX TEMPERATURES AVERAGING 6-10 DEGREES BELOW NORMAL VALUES. LONG TERM...MONDAY THROUGH THURSDAY IN THE LONG TERM...UPPER FLOW WILL BE PREDOMINANTLY OUT OF THE NORTHWEST OR NORTH. THIS WILL SEND SEVERAL WEAK SYSTEMS THROUGH THE REGION...WITH RAIN CHANCES AT THE BEGINNING OF THE PERIOD. BY THE END OF THE PERIOD...RIDGING WILL ATTEMPT TO BUILD IN THE SOUTHEAST CONUS...WITH A STORM SYSTEM APPROACHING FROM THE SOUTHWEST...AND AFFECTING THE REGION BEYOND THE END OF THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 3:45 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU OCT 2 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT COLD FRONT WILL MOVE ACROSS ARKANSAS TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND OUT AHEAD OF THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE THUNDERSTORMS EXPECTED TO GRADUALLY FORM INTO A SQUALL LINE. ANY SEVERE STORMS THAT DEVELOP THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL OF ONE INCH IN DIAMETER OR GREATER. AT THIS TIME...THE TORNADO THREAT APPEARS TO BE MINIMAL. RAINFALL AMOUNTS WILL AVERAGE AROUND HALF AN INCH TO AN INCH AND A HALF. HOWEVER...SOME LOCATIONS ACROSS THE NORTH COULD QUICKLY PICK UP TWO INCHES BEFORE THE STORMS MOVE OUT OF THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STORMS MAY STILL BE IN EASTERN PARTS OF THE STATE VERY EARLY FRIDAY MORNING...BUT THEY SHOULD MOVE EAST OF THE AREA BY MID MORNING. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE STATE FROM THE NORTHWEST IN THE WAKE OF THE COLD FRONT. STRONG NORTHWEST WINDS WILL BE SEEN ON FRIDAY. SOME OF THE COOLEST TEMPERATURES OF THE SEASON MAY BE SEEN FRIDAY NIGHT INTO SATURDAY MORNING... PARTICULARLY ACROSS NORTHERN ARKANSAS...WHERE LOW TEMPERATURES IN THE UPPER 30S ARE IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/57
In the hours before
Local storm report, Oct 2, 7:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG MAYFLOWER 34.97N 92.42W
10/02/2014 FAULKNER AR LAW ENFORCEMENT
SIGNS WERE BLOWN DOWN ONTO I-40 NEAR MAYFLOWER.
&&
57Local storm report, Oct 2, 7:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 9 ESE HOT SPRINGS 34.45N 92.91W
10/02/2014 HOT SPRING AR LAW ENFORCEMENT
TREES REPORTED DOWN ON US 270 NEAR THE GARLAND COUNTY
FAIR GROUNDS.
&&
224Local storm report, Oct 2, 7:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
748 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST ARKADELPHIA 34.12N 93.07W
10/02/2014 M45 MPH CLARK AR OTHER FEDERAL
A 45 MPH WIND GUST WAS MEASURED AT DEXTER FLORENCE
MEMORIAL FIELD AT ARKADELPHIA.
&&
57Special weather statement, Oct 2, 7:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT THU OCT 2 2014
ARZ006-007-015-030120-
FULTON AR-IZARD AR-SHARP AR-
750 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHARP...EXTREME
NORTHEASTERN IZARD AND FULTON COUNTIES UNTIL 815 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF BYRON...OR 6 MILES SOUTHWEST OF
SALEM...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALEM... CHEROKEE VILLAGE... SALEM ARPT...
MORRISTON... MAMMOTH SPRING STATE PARK...
MAMMOTH SPRING... LAKE THUNDERBIRD... LAKE SEQUOYAH...
LAKE OMAHA... LAKE NAVAJO... LAKE CHANUTE...
HARDY... FLINT SPRINGS... BYRON...
WIRTH... WHEELING... UNION...
SADDLER FALLS...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3650 9140 3646 9135 3643 9134 3642 9130
3640 9131 3637 9127 3634 9127 3632 9125
3630 9125 3625 9127 3625 9192 3633 9210
3651 9177
TIME...MOT...LOC 0050Z 249DEG 33KT 3632 9188
58Local storm report, Oct 2, 7:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PETIT JEAN STATE PARK 35.12N 92.94W
10/02/2014 CONWAY AR PARK/FOREST SRVC
NUMEROUS TREE LIMBS WERE BLOWN DOWN.
&&
57Local storm report, Oct 2, 7:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
CORRECTED TIME.
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:03 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 27 min |
| Oct 2, 7:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Izard and 5 more | 60 min |
| Oct 2, 7:21 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Conway, Dallas, Faulkner, Garland, Grant and 5 more | 54 min |
| Oct 2, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 63 min |
| Oct 2, 7:50 PM CDT | Special Weather Statement | LZK | Fulton | 30 min |
| Oct 2, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Izard, Stone, White | 37 min |
| Oct 2, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Grant and 5 more | 48 min |
| Oct 2, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 47 min |
| Oct 2, 8:00 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 30 min |
| Oct 2, 8:11 PM CDT | Tornado Warning | LZK | Lonoke, Pulaski | 17 min |
| Oct 2, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 55 min |
| Oct 2, 8:23 PM CDT | Tornado Warning | LZK | Arkansas, Lonoke, Prairie, Pulaski | 37 min |
| Oct 2, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Desha, Drew, Jefferson and 4 more | 49 min |
| Oct 2, 8:29 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson | 31 min |
| Oct 2, 8:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew | 51 min |
| Oct 2, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, White, Woodruff | 56 min |
| Oct 2, 8:57 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 33 min |
| Oct 2, 8:57 PM CDT | Tornado Warning | LZK | Monroe, Prairie | 33 min |
| Oct 2, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe and 1 more | 44 min |
| Oct 2, 9:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 51 min |
| Oct 2, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 15 min |
| Oct 3, 4:47 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Conway, Faulkner, Fulton and 15 more | 10 hr |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.